Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 20, 2011, 5:12 AM EDT for DeSoto County, Hardee County, Polk County, Florida. It took effect at Mar 20, 2011, 2:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 5:12 AM EDT (09:12 UTC)
- In effect from
- Mar 20, 2011, 2:00 PM EDT
- Expired
- Mar 20, 2011, 5:13 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 65 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS82 KTBW 200912 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 512 AM EDT SUN MAR 20 2011 ...RED FLAG WARNING FOR THE FOLLOWING COUNTIES... HILLSBOROUGH... POLK... MANATEE... SARASOTA... HARDEE... DESOTO... CHARLOTTE... LEE... .HUMIDITIES BELOW 35 PERCENT WITH WIND GREATER THAN 14 MPH. FLZ051-052-055-056-060>062-065-202115- /O.NEW.KTBW.FW.W.0015.110320T1800Z-110320T2300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE- 512 AM EDT SUN MAR 20 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. .HUMIDITIES BELOW 35 PERCENT WITH WIND GREATER THAN 14 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
127 WWUS82 KTBW 202113 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 513 PM EDT SUN MAR 20 2011 ...CRITICAL RELATIVE HUMIDITIES NOT EXPECTED THIS EVENING... .EAST WINDS WILL CONTINUE ACROSS THE REGION WHICH WILL TRANSPORT HIGHER RELATIVE HUMIDITY AIR FROM THE ATLANTIC THROUGH THIS EVENING. FLZ051-052-055-056-060>062-065-202215- /O.CAN.KTBW.FW.W.0015.000000T0000Z-110320T2300Z/ HILLSBOROUGH-POLK-MANATEE-HARDEE-SARASOTA-DE SOTO-CHARLOTTE-LEE- 513 PM EDT SUN MAR 20 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RISEN TO ABOVE 35 PERCENT OR HIGHER ACROSS THE AREA. EAST WINDS WILL CONTINUE INTO THIS EVENING AND BE GUSTY AT TIMES BEFORE GRADUALLY WEAKENING. $$ LAMARRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:03 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 20, 4:03 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 AM EDT SUN MAR 20 2011
.SHORT TERM (TODAY - TUESDAY)...
A STRONG UPPER TROUGH OVER THE WESTERN U.S. WILL MAINTAIN STRONG
UPPER RIDGING OVER THE WESTERN GULF AND FLORIDA THROUGH THE SHORT
TERM PERIOD. AT THE SURFACE A BACK DOOR FRONT WILL APPROACH FROM
THE NORTHEAST TODAY AS STRONGER SURFACE HIGH PRESSURE BUILDING
DOWN THE EASTERN SEABOARD BRIDGES ACROSS THIS BOUNDARY CREATING A
BREEZY NORTHEAST TO EASTERLY WIND FLOW ACROSS THE FORECAST AREA
DURING THE AFTERNOON. A SUBTLE INCREASE IN MOISTURE WITHIN THIS
FLOW WILL SUPPORT SOME CLOUDS RESULTING IN PARTLY CLOUDY SKIES.
THE INCREASED FLOW WILL LIKELY HOLD OFF THE WEST COAST SEA BREEZE
WHICH WILL SUPPORT UNIFORM TEMPERATURES FROM THE COAST TO INLAND
LOCATIONS WITH HIGHS CLIMBING INTO THE LOWER AND MIDDLE 80S.
DURING MONDAY AND TUESDAY A DRY NORTHWEST FLOW ALOFT COMBINED WITH
SURFACE HIGH PRESSURE SINKING SOUTH TO THE NORTHERN PENINSULA WILL
SUPPORT WARM AND DRY WEATHER ACROSS THE FORECAST AREA WITH LIGHTER
WINDS WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS EXPECTED. OVERNIGHT
LOW TEMPERATURES WILL BE NEAR NORMAL WITH LOWS IN THE 50S TO LOWER
60S FROM NORTH TO SOUTH...WHILE DAYTIME HIGHS WILL REMAIN A FEW
DEGREES ABOVE NORMAL WITH HIGHS IN THE LOWER TO MID 80S INLAND
LOCATIONS BUT SLIGHTLY COOLER ALONG THE COAST DUE TO THE SEA BREEZE.
.LONG TERM (TUESDAY NIGHT - SATURDAY)...
ON TUESDAY NIGHT... HIGH PRESSURE ON THE SURFACE OVER FLORIDA AND
ALOFT OVER THE GULF DRIFTS EAST AS A COLD FROM TRAILING FROM A LOW
PRESSURE SYSTEM EAST OF MARYLAND OVER THE ATLANTIC. AS THE FRONT
MOVES SOUTH TOWARD FLORIDA WEDNESDAY AND THURSDAY MOISTURE DWINDLES
WITH ZONAL WINDS ALOFT. THE FRONT BRIDGES ACROSS THE STATE FRIDAY
WITH LITTLE MORE THAN SOME CLOUDINESS AND A WIND SHIFT TO NORTH THEN
NORTHEAST. BY SATURDAY THE WINDS BECOME SOUTHERLY WITH SLIGHT
WARMING AND HUMIDITY INCREASE AS ANOTHER LOW PRESSURE AREA DEEPENS
IN THE CENTRAL U.S.
&&
.AVIATION...
VFR CONDITIONS SHOULD PREVAIL FOR THE NEXT 24 HOURS...HOWEVER THERE
COULD BE SOME LATE NIGHT FOG MONDAY MORNING CAUSING SOME MVFR/LOCAL
IFR CONDITIONS.
&&
.MARINE...
AN INCREASING NORTHEAST TO EASTERLY WIND FLOW IS EXPECTED OVER THE
GULF WATERS LATE TODAY THROUGH EARLY MONDAY AS STRONGER SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH...WITH A PERIOD OF EXERCISE CAUTION
OR LOW END SMALL CRAFT CONDITIONS POSSIBLE BY EARLY TONIGHT. THE
HIGH WILL SETTLE IN OVER THE REGION MONDAY THROUGH WEDNESDAY WITH
LIGHTER WINDS AND LOWER SEAS EXPECTED WITH A SEA BREEZE COMPONENT
DEVELOPING ALONG THE COAST EACH AFTERNOON. THE HIGH WILL WEAKEN AND
SINK TO THE SOUTHEAST ON THURSDAY AS ANOTHER WEAK COOL FRONT MOVES
INTO THE NORTHERN WATERS LATE IN THE DAY.
&&
.FIRE WEATHER...
20 FOOT SUSTAINED WINDS ARE FORECAST TO INCREASE TO 15 MPH OR GREATER
TODAY. THESE INCREASING WINDS COMBINED WITH HUMIDITY VALUES FALLING
TO BELOW 35 PERCENT WILL RESULT IN INSTANTANEOUS RED FLAG CONDITIONS
OVER PORTIONS OF THE FORECAST AREA DURING THE AFTERNOON. CURRENT
GRIDDED DATA SUGGESTS THAT THESE CONDITIONS WILL BE MET FROM LEE
COUNTY NORTH TO HILLSBOROUGH...AND OVER POLK...HARDEE...AND DESOTO
COUNTIES DURING THE AFTERNOON. GIVEN THIS WILL RAISE A RED FLAG
WARNING FOR THESE AREAS. DURING MONDAY AND TUESDAY POCKETS OF
HUMIDITY VALUES LESS THAN 35 PERCENT WILL BE POSSIBLE OVER INLAND
LOCATIONS DURING EACH AFTERNOON...BUT WITH DECREASING 20 FOOT
WINDS...ADDITIONAL RED FLAG CONDITIONS ARE NOT ANTICIPATED AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 84 62 82 59 / 0 0 0 0
FMY 87 63 84 58 / 0 0 0 0
GIF 84 60 82 56 / 0 0 0 0
SRQ 85 63 82 57 / 0 0 0 0
BKV 85 57 83 49 / 0 0 0 0
SPG 82 66 81 63 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HILLSBOROUGH-LEE-
MANATEE-POLK-SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...03/PAXTONHazardous weather outlook, Mar 20, 5:07 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 507 AM EDT SUN MAR 20 2011 FLZ039-042-043-048>052-055>057-060>062-065-202015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 507 AM EDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG/SMOKE IMPACT... PATCHY FOG MAY RESTRICT VISIBILITIES TO A MILE OR LESS IN SOME LOCATIONS EARLY THIS MORNING. MOTORISTS SHOULD EXERCISE CAUTION SLOW DOWN AND USE LOW BEAM HEADLIGHTS IF ENCOUNTERING ANY FOG. ...WIND AND SEA IMPACT... NORTHEAST WINDS WILL INCREASE TO AROUND 15 KNOTS OVER THE GULF WATERS LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL HELP TO BUILDS SEAS...ESPECIALLY IN THE OFFSHORE WATERS WHICH WILL PRODUCE CHOPPY BOATING CONDITIONS AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. ...FIRE WEATHER IMPACT... INCREASING 20 FOOT WINDS COMBINED WITH HUMIDITY VALUES FALLING BELOW 35 PERCENT WILL RESULT IN ELEVATED FIRE DANGERS WITH INSTANTANEOUS RED FLAG CONDITIONS LIKELY ACROSS INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY DURING THE AFTERNOON AND A RED FLAG WARNING HAS BEEN ISSUED FROM POLK AND HILLSBOROUGH COUNTIES SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...FIRE WEATHER IMPACT... POCKETS OF MARGINALLY LOW HUMIDITY VALUES WILL CONTINUE OVER INLAND SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING MONDAY AND TUESDAY. THESE LOW HUMIDITY VALUES WILL KEEP FIRE DANGERS ELEVATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.